Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 58, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 2, 2001, 3:46 PM EDT for Pender County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2001, 3:46 PM EDT (19:46 UTC)
- Expired
- Jul 2, 2001, 4:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Pender County, NC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 021947
SVRILM
NCC141-022015-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT MON JUL 2 2001
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 415 PM EDT
* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS NEAR BURGAW
AND WAS MOVING TO THE SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKY POINT AT 355 PM EDT
HAMPSTEAD AT 410 PM EDT
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
.END
$$
DRH/SP
LAT...LON 3473 7811 3454 7826 3446 7816 3439 7825
3435 7820 3437 7813 3434 7807 3434 7800
3439 7784 3430 7773 3438 7760 3445 7754
3449 7760 3472 7769What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:43 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 2, 1:43 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 143 PM EDT MON JUL 2 2001 FRONTAL BOUNDARY SINKING SOUTH OVER CWA THIS AFTN AND FIRING A NICE LINE OF SHOWERS AND TSTMS IN THE WARM MOIST AIR OVER REGION. RESULTANT WIND APPEARS TO BE ATTEMPTING TO WORK INLAND OVER SRN BRUNSWICK CO. THIS MAY HELP TO ENHANCE PCPN AS FRONT APPROACHES. DEWPT BOUNDARY WELL BEHIND THE FRONT. MODELS REMAIN SIMILAR IN SLOWLY PUSHING THE FRONT THROUGH CWA AND STALLING IT JUST S OF US TONIGHT. MOISTURE HOLDS ON NEXT FEW DAYS AS HIGH PRES AND DRIER AIR PROGGED ONLY TO MAKE IT INTO N-NE NC THROUGH PERIOD. ETA/AVN MODELS SHOWING WEAK S/W MOVING ALONG NC/SC TNGT. WITH AIRMASS REMAINING FAIRLY MOIST...THE CHC FOR PCPN WILL CONTINUE. WILL CARRY CHC POPS TNGT. WITH MOISTURE HANGING AROUND WILL KEEP WITH PARTLY CLOUDY SKIES AND CHC POPS FOR TUE. MAX TEMPS IN LOW TO MID 80S. WINDS RETURN TO S-SW DIRECTION W AS NEXT FRONT APPROACHES AND TEMPS WARM A FEW DEGREES. WILL AGAIN CARRY CHC POPS FOR AFTN ACTIVITY. EXTENDED: ANOTHER COLD FRONT APPROACHES WED NIGHT AND SLOWLY PUSHES THROUGH CAROLINAS DURING THURS AND OFFSHORE EARLY FRI. BEST CHC RAINS LOOKS TO BE THURS AND WILL CARRY CHC POPS THROUGH FRIDAY. PLAN TO KEEP REMAINDER OF EXTENDED DRY AT THIS POINT. CWF: WINDS TURING TO THE NE LATE THIS AFTN AND EVNG 10 TO 15 KT. WINDS RETURN TO S/SE DIRECTION ON TUE AND REMAIN THROUGH PERIOD. NO FLAGS. FCSTID = 30 ILM 69 84 71 87 / 30 30 20 30 LBT 66 85 70 88 / 30 30 20 30 FLO 68 86 70 89 / 30 30 20 30 MYR 70 83 72 86 / 30 30 20 30 .ILM... NC...NONE. SC...NONE. PJN
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.